Hail, Osage
- When
- August 18, 6:11 PM CST
- Where
- Osage County, 10 mi W of Burbank
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 36.700, -96.900
Thunderstorms developed over northeastern Oklahoma along a cold front during the afternoon of the 18th. The strongest storms produced large hail up to quarter size.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Thunderstorms developed over northeastern Oklahoma along a cold front during the afternoon of the 18th. The strongest storms produced large hail up to quarter size.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Aug 18, 5:26 PM CST, 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 626 PM CDT TUE AUG 18 2015 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. LEAD AREA OF SHOWERS/THUNDERSTORMS EXPECTED TO IMPACT KBVO AFTER 00Z...KTUL/KRVS AROUND 02Z-06Z...AND KMLC AND THE NORTHWEST AR TAF SITES AFTER 06Z. STRONG WIND AND LARGE HAIL POSSIBLE WITH THE STRONGER STORMS. ALSO EXPECT MVFR AND LOCALIZED IFR CONDITIONS IN AND NEAR STORMS. WINDS WILL BECOME NORTHERLY THROUGH THE NIGHT AND INTO WEDNESDAY AS THE COLD FRONT PUSHES THROUGH. && .PREV DISCUSSION... /ISSUED 305 PM CDT TUE AUG 18 2015/ DISCUSSION... COLD FRONT CURRENTLY LOCATED ACROSS CENTRAL KANSAS WILL MOVE INTO PORTIONS NORTHEAST OKLAHOMA THIS EVENING. ATMOSPHERE HAS BECOME MODERATELY UNSTABLE IN AREAS NORTH AND WEST OF TULSA BEHIND INITIAL MORNING CONVECTION. AS FRONT MOVES INTO NE OK THIS EVENING A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THIS AREA WITH THE POTENTIAL FOR DAMAGING WINDS/LARGE HAIL. IN ADDITION...THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE DIRECTLY BEHIND FRONT OVERNIGHT AS STRONGER FORCING DEVELOPS IN ASSOCIATION WITH STRONG UPPER TROUGH SWINGING THROUGH THE NORTHERN/CENTRAL PLAINS. THUNDERSTORMS WITH THE POTENTIAL FOR LOCALLY HEAVY RAINFALL WILL CONTINUE WEDNESDAY MORNING BEFORE FRONT PUSHES SOUTH TO THE RED RIVER BY LATE AFTERNOON. UNSEASONABLY COOL CONDITIONS EXPECTED BEHIND THE FRONT AS HIGH PRESSURE BUILDS INTO THE REGION BY THURSDAY MORNING WITH TEMPERATURES APPROACHING RECORD LOWS ACROSS PORTIONS OF FAR NORTHEAST OKLAHOMA/NORTHWEST ARKANSAS. THIS WILL HOWEVER DEPEND ON HOW QUICKLY SKIES CLEAR FROM NORTH TO SOUTH WEDNESDAY NIGHT. ALSO...WITH THE EXPECTED RAINFALL...DEW-POINTS MAY BE SLIGHTLY HIGHER THAN CURRENT MODEL GUIDANCE WOULD SUGGEST. DRY/MILD CONDITIONS EXPECTED ON THURSDAY BEFORE SOUTHEASTERLY WINDS RETURN WITH A SLOW WARMING TREND LATE WEEK. FAST MOVING UPPER DISTURBANCE WILL SHIFT OUT OF THE ROCKIES AND INTO THE AREA FRIDAY INTO SATURDAY WITH THE POTENTIAL FOR SCATTERED SHOWERS/THUNDERSTORMS. && .PRELIMINARY POINT TEMPS/POPS... TUL 62 70 55 82 / 80 80 10 0 FSM 72 79 60 80 / 60 80 40 10 MLC 70 74 60 80 / 60 80 30 10 BVO 60 71 51 82 / 80 70 10 0 FYV 67 70 53 77 / 80 80 30 10 BYV 66 68 54 77 / 80 80 30 0 MKO 64 70 56 78 / 80 80 20 10 MIO 60 69 53 82 / 80 80 10 0 F10 65 71 57 80 / 70 80 20 10 HHW 75 82 63 80 / 30 80 60 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...18
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 353 PM CDT TUE AUG 18 2015 ARZ001-002-010-011-019-020-029-OKZ049-053>076-191045- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 353 PM CDT TUE AUG 18 2015 ...SEVERE WEATHER POTENTIAL THIS EVENING AS COLD FRONT MOVES INTO REGION... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...LIMITED. AREA...NORTHWEST OF INTERSTATE 44. ONSET...AFTER 5 PM. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AFTER 5 PM. FLASH FLOOD. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA. ONSET...THIS EVENING. HEAVY RAIN. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AFTER 5 PM. DANGEROUS HEAT. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...ONGOING. DISCUSSION... SCATTERED THUNDERSTORMS HAVE BEGUN TO DEVELOP ACROSS SOUTHERN KANSAS ALONG AND NEAR A SOUTHEASTWARD MOVING COLD FRONT. THUNDERSTORMS ARE EXPECTED TO CONTINUE TO DEVELOP ALONG AND AHEAD OF THE FRONT AND PUSH INTO NORTHEAST OKLAHOMA AFTER 5 PM. WARMING TEMPERATURES BEHIND THE MORNING PRECIPITATION AND INCREASING INSTABILITY WILL CREATE THE POTENTIAL FOR SEVERE WEATHER ACROSS NORTHEAST OKLAHOMA LATE THIS AFTERNOON AND EVENING AND SPREADING SOUTHWARD ACROSS NORTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA THIS EVENING AND OVERNIGHT AS THE FRONT MOVES INTO THE REGION. A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR LOCATIONS ALONG AND NORTH OF PAWNEE COUNTY TO NOWATA COUNTY IN NORTHEAST OKLAHOMA THROUGH THIS EVENING. LOCALLY DAMAGING WINDS...LARGE HAIL AND ALSO A TORNADO THREAT WILL BE POSSIBLE WITHIN THE WATCH AREA. TO THE SOUTH OF THE WATCH AREA...OVER THE REST OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS...A LIMITED SEVERE WEATHER POTENTIAL WILL BE POSSIBLE INTO THE OVERNIGHT HOURS WITH LOCALLY DAMAGING WINDS AND HAIL BEING THE MAIN THREATS. HEAVY RAINFALL CREATING THE POTENTIAL FOR FLASH FLOODING CONDITIONS WILL ALSO BE POSSIBLE THROUGH TONIGHT FOR NORTHEAST OKLAHOMA INTO NORTHWEST ARKANSAS. SOUTH OF THE MORNING PRECIPITATION...OVER SOUTHEAST OKLAHOMA INTO WEST CENTRAL ARKANSAS...TEMPERATURES WARMING INTO THE MID TO UPPER 90S WILL HELP TO CREATE HEAT INDICES AROUND 100 DEGREES INTO THE EVENING HOURS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. THURSDAY THROUGH SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...NO HAZARDS. EXTENDED DISCUSSION... SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BE ONGOING ACROSS MUCH OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS WEDNESDAY MORNING AS THE COLD FRONT CONTINUES TO PUSH SOUTHWARD THROUGH THE REGION. A LIMITED SEVERE WEATHER POTENTIAL ALONG WITH A HEAVY RAIN POTENTIAL LOOKS TO BE POSSIBLE ALONG AND AHEAD OF THE FRONT ACROSS SOUTHEAST OKLAHOMA INTO THE AFTERNOON HOURS BEFORE THE FRONT PUSHES SOUTH OF THE RED RIVER. THUNDERSTORM CHANCES WILL REMAIN POSSIBLE THURSDAY AND FRIDAY ACROSS THE REGION AS THE FRONTAL BOUNDARY IS FORECAST TO RETREAT BACK NORTHWARD THROUGH THE REGION. ANOTHER UPPER LEVEL DISTURBANCE AND FRONTAL BOUNDARY LOOK TO MOVE INTO AND ACROSS THE PLAINS DURING THE WEEKEND...WITH THUNDERSTORM CHANCES CONTINUING FOR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THROUGH SUNDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
555 PM CDT TUE AUG 18 2015
OKZ054-182330-
OSAGE OK-
555 PM CDT TUE AUG 18 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OSAGE COUNTY UNTIL
630 PM CDT...
AT 554 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES NORTHWEST OF
SHIDLER TO 4 MILES SOUTH OF PONCA CITY...AND MOVING NORTHEAST AT 25
MPH.
NICKEL SIZE HAIL AND WINDS UP TOWARD 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SHIDLER...BURBANK...ELGIN...GRAINOLA...FORAKER...PEARSONIA...SOUTHERN
KAW LAKE...WEBB CITY AND APPERSON.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
NORTHEASTERN OKLAHOMA.
LAT...LON 3700 9610 3658 9676 3658 9689 3660 9692
3658 9698 3659 9706 3660 9704 3669 9706
3670 9703 3668 9694 3675 9689 3674 9683
3677 9682 3678 9675 3700 9674
TIME...MOT...LOC 2254Z 244DEG 21KT 3684 9670 3665 9710SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
629 PM CDT TUE AUG 18 2015
OKZ054-190015-
OSAGE OK-
629 PM CDT TUE AUG 18 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OSAGE COUNTY UNTIL
715 PM CDT...
AT 629 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR FORAKER TO 4 MILES
EAST OF PONCA CITY...AND MOVING EAST AT 20 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SHIDLER...BURBANK...ELGIN...GRAINOLA...FORAKER...PEARSONIA...SOUTHERN
KAW LAKE...WEBB CITY AND APPERSON.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
NORTHEASTERN OKLAHOMA.
LAT...LON 3700 9611 3657 9677 3657 9689 3660 9692
3658 9698 3659 9706 3660 9704 3669 9706
3670 9703 3668 9694 3675 9689 3674 9683
3677 9682 3678 9675 3700 9674
TIME...MOT...LOC 2329Z 256DEG 19KT 3687 9653 3670 9699SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
709 PM CDT TUE AUG 18 2015
ARZ029-190045-
SEBASTIAN AR-
709 PM CDT TUE AUG 18 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEBASTIAN COUNTY
UNTIL 745 PM CDT...
AT 708 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
BONANZA...MOVING NORTHEAST AT 20 MPH.
WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FORT SMITH...GREENWOOD...BARLING...HACKETT...BONANZA...JENNY LIND AND
RYE HILL.
LAT...LON 3519 9443 3522 9444 3529 9444 3539 9436
3523 9422
TIME...MOT...LOC 0008Z 238DEG 16KT 3523 9441The Vance AFB radar (KVNX), 109 km away, was scanning. The volume nearest the first event began at 00:10 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2015Every state in 2015This day in weather historyWarnings in Oklahoma, August 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 598550.